Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 117, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 10, 2016, 10:28 PM EDT for 4 counties in Kentucky. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2016, 10:28 PM EDT (02:28 UTC)
- Expired
- May 10, 2016, 11:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boyle County, KY, Garrard County, KY, Jessamine County, KY, Mercer County, KY
The radar
The Louisville radar (KLVX), 104 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 10:39 PM EDT | TSTM WND DMG | 1 Ene Harrodsburg, KY | TREE DOWN IN HARRODSBURG. |
| May 10, 10:39 PM EDT | TSTM WND DMG | Harrodsburg, KY | TREE DOWN IN HARRODSBURG. |
| May 10, 10:45 PM EDT | TSTM WND DMG | 2 Wnw Buena Vista, KY | TREE DOWN ON ASHLEY CAMP ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:59 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
856
WUUS53 KLMK 110228
SVRLMK
KYC021-079-113-167-110300-
/O.NEW.KLMK.SV.W.0117.160511T0228Z-160511T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1028 PM EDT TUE MAY 10 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GARRARD COUNTY IN CENTRAL KENTUCKY...
NORTHEASTERN BOYLE COUNTY IN CENTRAL KENTUCKY...
SOUTHWESTERN JESSAMINE COUNTY IN CENTRAL KENTUCKY...
SOUTHERN MERCER COUNTY IN CENTRAL KENTUCKY...
* UNTIL 1100 PM EDT
* AT 1028 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HARRODSBURG...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE...HARRODSBURG...WILMORE...BURGIN...MARKSBURY...HIGH BRIDGE...
RIVERVIEW ESTATES...BOURNE...DIXVILLE AND CALDWELL MANOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3765 8492 3773 8499 3786 8465 3767 8457
TIME...MOT...LOC 0228Z 256DEG 28KT 3771 8489
HAIL...1.00IN
WIND...60MPH
$$
BJS2 follow-up statements
982
WWUS53 KLMK 110245
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1045 PM EDT TUE MAY 10 2016
KYC021-079-113-167-110300-
/O.CON.KLMK.SV.W.0117.000000T0000Z-160511T0300Z/
GARRARD KY-BOYLE KY-JESSAMINE KY-MERCER KY-
1045 PM EDT TUE MAY 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR NORTHWESTERN GARRARD...NORTHEASTERN BOYLE...SOUTHWESTERN
JESSAMINE AND SOUTHEASTERN MERCER COUNTIES...
AT 1045 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HARRODSBURG...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...HARRODSBURG...WILMORE...BURGIN...MARKSBURY...HIGH BRIDGE...
BOURNE...CALDWELL MANOR...SHAKERTOWN AND MARCELLUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3765 8484 3778 8485 3786 8465 3767 8457
TIME...MOT...LOC 0245Z 256DEG 25KT 3773 8476
HAIL...1.00IN
WIND...60MPH
$$
BJS439
WWUS53 KLMK 110300
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1100 PM EDT TUE MAY 10 2016
KYC021-079-113-167-110310-
/O.EXP.KLMK.SV.W.0117.000000T0000Z-160511T0300Z/
GARRARD KY-BOYLE KY-JESSAMINE KY-MERCER KY-
1100 PM EDT TUE MAY 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GARRARD...
NORTHEASTERN BOYLE...SOUTHWESTERN JESSAMINE AND SOUTHEASTERN MERCER
COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3765 8484 3778 8485 3786 8465 3767 8457
TIME...MOT...LOC 0259Z 256DEG 28KT 3773 8476
$$
BJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:59 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 10, 7:59 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Louisville KY 759 PM EDT TUE MAY 10 2016 ...Forecast Update... Issued at 755 PM EDT Tue May 10 2016 Did a local extension on Severe T-storm Watch 159 for all but our very northern counties in Indiana. A couple of bowing segments continue to show intermittent SVR potential along the I-64 corridor, and still some strong/severe storms coming out of the Pennyrile region of Kentucky and poised to ride north of Tornado Watch 162. Will resist the temptation to slice too fine on the timing, and really only want to extend one time, so will carry it out through 03Z. However, knowing that discrete cells will struggle as heating is lost, we may be able to take it down a bit early. Thanks to ILN and SPC for the coordination. Issued at 520 PM EDT Tue May 10 2016 The severe threat continues across the area this evening. More discrete cells have pulsed up across west and south central KY. Some of these cells will have the potential to produce tornadoes in addition to large hail and damaging winds. Thus, south central KY has been upgraded to a Tornado Watch through 04Z. Issued at 457 PM EDT Tue May 10 2016 A cluster of strong to severe storms continues to move east across central Kentucky. These are going into an area with less shear. However, CAPE values are still in the 1000-1500 J/kg range so they will likely maintain their intensity for a bit. Storms across southern IN are in a mainly stable environment and are not expected to become severe, but will keep the Watch out there for a bit. Further to the south, tornadic thunderstorms have developed across west central KY. The best shear and helicity is across that area and it decreases the further east you go. However, areas west of I-65 across south central KY still have effective helicity values of 150- 200 m2/s2 and bulk shear values of 45 knots, so these storms could maintain their tornado threat into portions of the forecast area. Mesoscale models suggest these storms will continue east of I-65 across south central KY into the evening, though they could be in a weakening state. Made some adjustments to the pops over the next few hours based on the latest thinking. .SHORT TERM (Now through Wednesday Night)... Issued at 251 PM EDT Tue May 10 2016 ...A Couple Rounds of Strong to Severe Thunderstorms Possible... The immediate concern is this afternoon remains the possibility of severe thunderstorms. Afternoon mesoanalysis shows the highest shear values and effective helicity values west of I-65. This is the area most likely to see supercells or potentially a tornado. The forecast does show this area shifting a bit east over the next few hours, but not as far as eastern KY. Across the rest of the Watch area, SBCAPE values have risen into the 1000-2000 J/kg range and there is the potential for storms to form along outflow boundaries or differential heating boundaries. Damaging winds and potentially large hail will be the main concern. Across portions of southern IN not in the watch, the rain from earlier has stabilized the region somewhat, so the severe potential is less. The strong storms may continue into the early evening hours. They should weaken as the sun goes down and the upper level wave moves east of the region. However, showers and storms will continue into the overnight hours with area of highest coverage shifting to the south. For Wednesday there should be a relative lull in precipitation during the morning hours. Temperatures will rise into the 80s in the afternoon with dewpoints rising into the lower to mid 60s. Model sounding show quite a bit of instability developing during the afternoon with CAPE values rising to 2500-3000J/kg. However, wind shear will be much lower than it is today and weak upper level ridging will be building in. In addition, the only real triggers for storms will be leftover boundaries from today's convection. Therefore, if any storms do develop, they could become severe with damaging winds and large hail. However, coverage of storms should be more sparse than today. .LONG TERM (Thursday through Tuesday)... Issued at 301 PM EDT Tue May 10 2016 Another round of strong to severe storms will be possible on Thursday as a cold front approaches and moves through the area. With the area in the warm sector for much of the day temperatures will rise into the lower 80s with instability increasing through the day. Shear values will still be marginal, but with the front moving in, some strong storms could become severe and produce wind damage, particularly if there is a break in the storms during the morning hours. The rain will move out on Thursday night with drier air and high pressure building in behind it. Friday will be dry with highs in the low to mid 70s. The dry weather will be short lived as another wave and cold front swings into the area Friday night. This will bring another round of showers Friday night that will be moving out on Saturday morning. This boundary will then stall out to the south of the region and serve as a focus for more showers and storms from Sunday into early next week. Temperatures through the weekend will be on the cool side. Highs will be in the 60s with lows in the 40s. We should see some moderation early next week. && .AVIATION (00Z TAF Update)... Issued at 655 PM EDT Tue May 10 2016 One strong to severe convective line departing LEX, with another line approaching BWG and SDF. These storms could push through BWG and SDF before the valid time of the TAFs, but also watching additional development over western Kentucky. Therefore will carry TEMPO groups for IFR visibilities in thunderstorms, perhaps as long as 03-05Z if we try to time the far western line through. At this time, not planning to include VRB or gusty winds, but will likely need to do so if these discrete storms congeal into a line. Background winds are fairly light out of the SSE, with mid-level ceilings. Residual low-level moisture and weak gradient behind departing convection will support low ceilings and visibilities overnight. Will take BWG down to IFR in stratus, while leaving LEX in fuel- alternate MVFR ceilings given slightly stronger SW winds. In between will go borderline MVFR/IFR for SDF, as ceiling/vis will likely waffle back and forth across the threshold. Stratus and mist will persist for much of the morning, with ceilings lifting to VFR, or at least high-end MVFR by midday. Afternoon convection can't be ruled out Wednesday, but confidence is far too low to include in any of the TAFs just yet. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Update.........EER/RAS Short Term.....EER Long Term......EER Aviation.......RAS
Hazardous weather outlook, May 10, 8:35 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 835 PM EDT TUE MAY 10 2016 KYZ026-027-061>066-070>078-081-082-120045- OHIO-GRAYSON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LOGAN-WARREN- SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND- CLINTON- INCLUDING THE CITIES OF...HARTFORD...LEITCHFIELD...MORGANTOWN... BROWNSVILLE...HORSE CAVE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE... GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 835 PM EDT TUE MAY 10 2016 /735 PM CDT TUE MAY 10 2016/ ...TORNADO WATCH 162 IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE THIS EVENING. DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE EACH AFTERNOON AND EVENING WEDNESDAY AND THURSDAY. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREAT. RAINFALL AMOUNTS FROM TUESDAY THROUGH THURSDAY WILL VARY DEPENDING ON HOW STORMS DEVELOP AND MOVE EACH DAY...BUT 1-2 INCHES WITH SCATTERED AMOUNTS UP TO 3 INCHES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING THIS WEEK TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ090>092-KYZ023>025-028>043-045>049-053>057-067-120045- HARRISON-FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-HARDIN-BULLITT- JEFFERSON-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SCOTT-SPENCER- ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-WASHINGTON-MERCER- JESSAMINE-LARUE-MARION-BOYLE-GARRARD-MADISON-LINCOLN- INCLUDING THE CITIES OF...CORYDON...NEW ALBANY...JEFFERSONVILLE... LEWISPORT...HAWESVILLE...HARDINSBURG...BRANDENBURG...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...STANFORD 835 PM EDT TUE MAY 10 2016 /735 PM CDT TUE MAY 10 2016/ ...SEVERE THUNDERSTORM WATCH 159 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE EACH AFTERNOON AND EVENING WEDNESDAY AND THURSDAY. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREAT. RAINFALL AMOUNTS FROM TUESDAY THROUGH THURSDAY WILL VARY DEPENDING ON HOW STORMS DEVELOP AND MOVE EACH DAY...BUT 1-2 INCHES WITH SCATTERED AMOUNTS UP TO 3 INCHES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING THIS WEEK TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076>079-083-084-089-120045- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY 835 PM EDT TUE MAY 10 2016 /735 PM CDT TUE MAY 10 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE EACH AFTERNOON AND EVENING WEDNESDAY AND THURSDAY. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREAT. RAINFALL AMOUNTS FROM TUESDAY THROUGH THURSDAY WILL VARY DEPENDING ON HOW STORMS DEVELOP AND MOVE EACH DAY...BUT 1-2 INCHES WITH SCATTERED AMOUNTS UP TO 3 INCHES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING THIS WEEK TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. EER/AMS
In the hours before
Special weather statement, May 10, 9:50 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 850 PM CDT TUE MAY 10 2016 KYZ070>072-110230- WARREN-SIMPSON-LOGAN- 850 PM CDT TUE MAY 10 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WARREN...CENTRAL SIMPSON AND CENTRAL LOGAN COUNTIES... AT 850 PM CDT...A STRONG THUNDERSTORM WAS NEAR RUSSELLVILLE...MOVING EAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOWLING GREEN...RUSSELLVILLE...MEMPHIS JUNCTION...CRESTMOOR...AUBURN... LEWISBURG...WOODBURN...BLUE LEVEL...EPLEYS AND SPA. LAT...LON 3699 8705 3700 8640 3673 8643 3680 8706 TIME...MOT...LOC 0150Z 269DEG 40KT 3684 8697 AMS
Special weather statement, May 10, 10:04 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
904 PM CDT TUE MAY 10 2016
KYZ070-072-110230-
SIMPSON-LOGAN-
904 PM CDT TUE MAY 10 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SIMPSON AND CENTRAL
LOGAN COUNTIES...
AT 904 PM CDT...A STRONG THUNDERSTORM WAS NEAR ELKTON...MOVING EAST
AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...AUBURN...DENNIS...CAVE SPRINGS...SOUTH UNION...MIDDLETON
AND NEOSHEO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3680 8696 3688 8696 3689 8661 3688 8661
3670 8665
TIME...MOT...LOC 0204Z 280DEG 24KT 3684 8705
BJSSpecial weather statement, May 10, 10:07 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1007 PM EDT TUE MAY 10 2016
KYZ035-036-039>041-110230-
FRANKLIN-WOODFORD-SCOTT-FAYETTE-ANDERSON-
1007 PM EDT TUE MAY 10 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL FAYETTE...
SOUTHEASTERN FRANKLIN...SOUTHWESTERN SCOTT...WOODFORD AND
NORTHEASTERN ANDERSON COUNTIES...
AT 1007 PM EDT...A STRONG THUNDERSTORM WAS OVER LAWRENCEBURG...MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...VERSAILLES...MIDWAY...LITTLE TEXAS...NINEVAH...FOX CREEK...
MILNER...MCKEES CROSSROADS...PISGAH AND MILLVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3800 8460 3800 8466 3799 8467 3796 8497
3804 8502 3824 8470
TIME...MOT...LOC 0207Z 242DEG 31KT 3802 8493
BJSLocal storm report, May 10, 10:12 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1012 PM EDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 1 SE EKRON 37.92N 86.16W
05/10/2016 M1.75 INCH MEADE KY BROADCAST MEDIA
0941 PM HAIL JAMESTOWN 36.99N 85.07W
05/10/2016 M1.00 INCH RUSSELL KY TRAINED SPOTTER
0706 PM HAIL 4 ENE MANNSVILLE 37.38N 85.13W
05/10/2016 M1.75 INCH TAYLOR KY BROADCAST MEDIA
0817 PM HAIL 1 ESE CANE VALLEY 37.18N 85.30W
05/10/2016 M1.75 INCH ADAIR KY BROADCAST MEDIA
0810 PM HAIL 2 NW VESTER 37.15N 85.24W
05/10/2016 E1.75 INCH ADAIR KY BROADCAST MEDIA
0804 PM HAIL COLUMBIA 37.10N 85.31W
05/10/2016 M0.50 INCH ADAIR KY TRAINED SPOTTER
0757 PM HAIL BATTLETOWN 38.07N 86.30W
05/10/2016 M0.25 INCH MEADE KY TRAINED SPOTTER
0725 PM HAIL MORGANTOWN 37.22N 86.70W
05/10/2016 E0.75 INCH BUTLER KY PUBLIC
0730 PM HAIL LYNDON 38.26N 85.59W
05/10/2016 M0.25 INCH JEFFERSON KY TRAINED SPOTTER
0700 PM HAIL 3 WSW MANNSVILLE 37.35N 85.24W
05/10/2016 M1.75 INCH TAYLOR KY EMERGENCY MNGR
0648 PM TSTM WND DMG STANFORD 37.53N 84.66W
05/10/2016 LINCOLN KY TRAINED SPOTTER
TREES REPORTED DOWN.
0650 PM TSTM WND DMG 1 N HARTFORD 37.47N 86.89W
05/10/2016 OHIO KY TRAINED SPOTTER
TREES DOWN.
0656 PM HAIL CAMPBELLSVILLE 37.35N 85.35W
05/10/2016 M1.00 INCH TAYLOR KY LAW ENFORCEMENT
0650 PM HAIL HARTFORD 37.45N 86.89W
05/10/2016 M1.00 INCH OHIO KY TRAINED SPOTTER
0647 PM HAIL RICHMOND 37.74N 84.29W
05/10/2016 M1.00 INCH MADISON KY TRAINED SPOTTER
0650 PM HAIL HARTFORD 37.45N 86.90W
05/10/2016 M1.75 INCH OHIO KY TRAINED SPOTTER
0645 PM HAIL 1 W RICHMOND 37.74N 84.31W
05/10/2016 M1.75 INCH MADISON KY TRAINED SPOTTER
0614 PM HAIL 1 ESE BRYANTSVILLE 37.71N 84.64W
05/10/2016 E0.50 INCH GARRARD KY PUBLIC
0601 PM TSTM WND DMG VERSAILLES 38.05N 84.73W
05/10/2016 WOODFORD KY LAW ENFORCEMENT
TREES DOWN.
0606 PM HAIL UPTON 37.46N 85.89W
05/10/2016 M0.75 INCH LARUE KY BROADCAST MEDIA
0525 PM HAIL 3 SSW GLEANINGS 37.51N 85.55W
05/10/2016 E1.00 INCH LARUE KY PUBLIC
0552 PM HAIL HARRODSBURG 37.77N 84.85W
05/10/2016 E1.50 INCH MERCER KY PUBLIC
0539 PM TSTM WND DMG 3 S BONNIEVILLE 37.34N 85.90W
05/10/2016 HART KY LAW ENFORCEMENT
TREES REPORTED DOWN.
0552 PM HAIL HARRODSBURG 37.76N 84.84W
05/10/2016 M0.50 INCH MERCER KY LAW ENFORCEMENT
0525 PM HAIL 4 ESE MACKVILLE 37.72N 85.00W
05/10/2016 M1.50 INCH MERCER KY BROADCAST MEDIA
0541 PM TSTM WND DMG 4 ESE MACKVILLE 37.72N 85.00W
05/10/2016 MERCER KY TRAINED SPOTTER
TREE LIMBS DOWN.
0435 PM HAIL BOSTON 37.78N 85.67W
05/10/2016 E1.00 INCH NELSON KY PUBLIC
0521 PM TSTM WND DMG WILLISBURG 37.81N 85.12W
05/10/2016 WASHINGTON KY TRAINED SPOTTER
TREES DOWN.
0514 PM TSTM WND DMG 1 SSW SAINT CATHERINE 37.69N 85.26W
05/10/2016 WASHINGTON KY LAW ENFORCEMENT
TREE REPORTED DOWN.
0350 PM TSTM WND DMG VINE GROVE 37.81N 85.98W
05/10/2016 HARDIN KY TRAINED SPOTTER
TREES AND LIMBS DOWN.
0450 PM FLASH FLOOD ELIZABETHTOWN 37.70N 85.87W
05/10/2016 HARDIN KY PUBLIC
ROADS FLOODED AROUND COURTHOUSE IN DOWNTOWN.
0442 PM TSTM WND GST 1 NNE SAMUELS 37.90N 85.52W
05/10/2016 E60 MPH NELSON KY TRAINED SPOTTER
0442 PM TSTM WND DMG 1 NNE SAMUELS 37.90N 85.52W
05/10/2016 NELSON KY TRAINED SPOTTER
TREE LIMBS REPORTED DOWN.
0426 PM HAIL LEITCHFIELD 37.48N 86.29W
05/10/2016 M0.50 INCH GRAYSON KY TRAINED SPOTTER
0417 PM TSTM WND GST 2 ENE COLESBURG 37.80N 85.75W
05/10/2016 M65 MPH HARDIN KY AMATEUR RADIO
0416 PM HAIL LEBANON JUNCTION 37.83N 85.73W
05/10/2016 M1.00 INCH BULLITT KY TRAINED SPOTTER
0406 PM TSTM WND GST LEBANON JUNCTION 37.83N 85.73W
05/10/2016 E50 MPH BULLITT KY TRAINED SPOTTER
0406 PM HAIL LEBANON JUNCTION 37.83N 85.73W
05/10/2016 M0.50 INCH BULLITT KY TRAINED SPOTTER
0400 PM HAIL VINE GROVE 37.81N 85.98W
05/10/2016 M0.50 INCH HARDIN KY TRAINED SPOTTER
0359 PM HAIL RADCLIFF 37.82N 85.94W
05/10/2016 M0.75 INCH HARDIN KY TRAINED SPOTTER
0400 PM TSTM WND DMG 2 SSE VINE GROVE 37.79N 85.97W
05/10/2016 HARDIN KY NWS EMPLOYEE
TREE DOWN ON DUGGIN SWITCH RD PARTIALLY
BLOCKING THE ROAD.
0412 PM HAIL CECILIA 37.67N 85.95W
05/10/2016 E0.88 INCH HARDIN KY PUBLIC
TWITTER REPORT RELAYED BY BROADCAST MEDIA.
0412 PM TSTM WND GST ELIZABETHTOWN 37.70N 85.87W
05/10/2016 M63 MPH HARDIN KY TRAINED SPOTTER
MEASURED WITH HOME WEATHER STATION.
&&
NWS LOUISVILLE KY
IRIS SYSTEM
SZAPPANOSSpecial weather statement, May 10, 10:18 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1018 PM EDT TUE MAY 10 2016 KYZ035-036-039>042-047-048-110245- BOURBON-FRANKLIN-MERCER-WOODFORD-SCOTT-FAYETTE-ANDERSON-JESSAMINE- 1018 PM EDT TUE MAY 10 2016 ...A STRONG THUNDERSTORM WILL AFFECT FAYETTE...SOUTHEASTERN FRANKLIN...SOUTHWESTERN BOURBON...NORTHERN JESSAMINE...SOUTHERN SCOTT...WOODFORD...NORTHEASTERN MERCER AND NORTHEASTERN ANDERSON COUNTIES... AT 1018 PM EDT...A STRONG THUNDERSTORM WAS NEAR VERSAILLES...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEXINGTON...GEORGETOWN...FRANKFORT...NICHOLASVILLE...LAWRENCEBURG... VERSAILLES...VETERANS PARK...CADENTOWN...MEADOWTHORPE AND CARDINAL HILL. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3781 8489 3818 8489 3828 8438 3792 8436 TIME...MOT...LOC 0218Z 251DEG 27KT 3799 8478 BJS
Local storm report, May 10, 10:28 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1028 PM EDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL HARDINSBURG 37.78N 86.46W
05/10/2016 M1.00 INCH BRECKINRIDGE KY TRAINED SPOTTER
&&
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:02 PM EDT | Special Weather Statement | LMK | Franklin, Henry, Shelby | 43 min |
| May 10, 8:27 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Green, Russell, Taylor | 33 min |
| May 10, 8:31 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Metcalfe | 29 min |
| May 10, 8:51 PM EDT | Tornado Warning | LMK | Casey, Russell | 24 min |
| May 10, 8:58 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Metcalfe, Russell | 47 min |
| May 10, 8:59 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Lincoln, Russell | 46 min |
| May 10, 9:04 PM EDT | Special Weather Statement | LMK | Breckinridge, Meade | 56 min |
| May 10, 9:10 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Meade | 20 min |
| May 10, 9:12 PM EDT | Special Weather Statement | LMK | Logan | 33 min |
| May 10, 9:44 PM EDT | Severe Thunderstorm Warning | LMK | Russell | 31 min |
| May 10, 9:50 PM EDT | Special Weather Statement | LMK | Logan, Warren | 40 min |
| May 10, 9:51 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 24 min |
| May 10, 10:00 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Marion, Mercer, Washington | 30 min |
| May 10, 10:04 PM EDT | Special Weather Statement | LMK | Logan | 26 min |
| May 10, 10:07 PM EDT | Special Weather Statement | LMK | Anderson, Woodford | 23 min |
| May 10, 10:18 PM EDT | Special Weather Statement | LMK | Fayette, Woodford | 27 min |
| May 10, 10:31 PM EDT | Special Weather Statement | LMK | Green, Taylor | 29 min |
| May 10, 11:03 PM EDT | Special Weather Statement | LMK | Casey | 27 min |
| May 10, 11:41 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 34 min |
| May 11, 1:06 AM EDT | Special Weather Statement | LMK | Russell | 24 min |
| May 11, 4:51 AM EDT | Special Weather Statement | LMK | Allen, Barren, Warren | 39 min |
| May 11, 5:38 AM EDT | Special Weather Statement | LMK | Barren, Metcalfe, Monroe | 52 min |
| May 11, 8:17 AM EDT | Areal Flood Advisory | LMK | Logan, Simpson | 3 hr |
| May 11, 8:36 AM EDT | Flash Flood Warning | LMK | Logan | 3 hr |
| May 11, 8:50 AM EDT | Flash Flood Warning | LMK | Simpson | 3 hr |
| May 11, 11:19 AM EDT | Flash Flood Warning | LMK | Logan, Simpson | 3 hr |
| May 11, 7:15 PM EDT | Special Weather Statement | LMK | Hancock | 30 min |
| May 11, 7:51 PM EDT | Special Weather Statement | LMK | Breckinridge, Hancock, Meade | 24 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.